Alert archive / Missouri / Winter Storm Watches in 2012

Winter Storm Watch 1, NWS Kansas City, MO

December 17, 201216 counties in Missouri; Atchison County, Doniphan County, Kansas

NWS Kansas City, MO issued this winter storm watch at Dec 17, 2012, 2:55 PM CST for 16 counties in Missouri; Atchison County, Doniphan County, Kansas. It took effect at Dec 19, 2012, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 17, 2012, 2:55 PM CST (20:55 UTC)
In effect from
Dec 19, 2012, 12:00 PM CST
Expired
Dec 18, 2012, 3:18 PM CST
In force
Issued by
NWS Kansas City, MO

Counties Atchison County, KS, Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2012-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2012-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WWUS43 KEAX 172055
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
255 PM CST MON DEC 17 2012

...FIRST WINTER STORM MAY PRODUCE WIDESPREAD IMPACTS TO THE REGION...

.THE FIRST POTENTIAL WINTER STORM OF THE WINTER OF 2012 AND 2013 WILL
MOVE INTO THE CENTRAL UNITED STATES WEDNESDAY NIGHT AND THURSDAY.
THIS STORM SYSTEM WILL HAVE THE ABILITY TO PRODUCE LIGHT TO MODERATE
SNOWFALL ACCUMULATIONS OVER MUCH OF NORTHERN KANSAS AND NORTHERN
MISSOURI...WITH POTENTIAL ACCUMULATIONS OF 4 TO 7 INCHES IN AREAS
NORTH OF THE HIGHWAY 36 CORRIDOR. THIS SNOWFALL WILL COMBINE WITH
STRONG NORTHWEST WINDS SUSTAINED BETWEEN 20 AND 3O MPH AND GUSTING AS
HIGH AS 40 MPH...TO CREATE THE POTENTIAL FOR EXTREMELY HAZARDOUS CONDITIONS
WEDNESDAY NIGHT INTO THURSDAY MORNING ACROSS THE WATCH AREA. UNCERTAINTY
REMAINS REGARDING THIS SYSTEM...AND ALL INTERESTED PARTIES ARE
ENCOURAGED TO MONITOR THE LATEST FORECAST INFORMATION.

KSZ025-102-MOZ001>008-011>016-020-181145-
/O.NEW.KEAX.WS.A.0001.121219T1800Z-121220T1200Z/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-
MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-
SULLIVAN-BUCHANAN-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
ST. JOSEPH
255 PM CST MON DEC 17 2012

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH LATE WEDNESDAY NIGHT. 


* LOCATIONS...AREAS OF NORTHERN MISSOURI AND NORTHEASTERN KANSAS
  GENERALLY ALONG AND NORTH OF THE HIGHWAY 36 CORRIDOR.

* TIMING...LIGHT RAIN WILL DEVELOP AS EARLY AS WEDNESDAY AFTERNOON
  NEAR THE MISSOURI IOWA AND NEBRASKA BORDERS. THIS RAIN WILL BEGIN
  TO TRANSITION TO SNOW WEDNESDAY EVENING AND INTENSIFY THROUGH
  THURSDAY MORNING. SNOW WILL GRADUALLY DIMINISH BY MID-MORNING
  THURSDAY.

* SNOW...TOTAL ACCUMULATIONS BETWEEN 4 AND 7 INCHES WILL BE POSSIBLE
  ONCE SNOW ENDS THURSDAY MORNING.

* IMPACTS...SNOW IS EXPECTED TO MAKE HAZARDOUS TRAVEL CONDITIONS ON
  INTERSTATES 29 AND 35 AS WELL AS HIGHWAY 36...WEDNESDAY NIGHT INTO
  THURSDAY. THOSE TRAVELING WEDNESDAY NIGHT INTO THURSDAY SHOULD
  BEGIN TO CONSIDER ALTERNATIVE PLANS.

* OTHER IMPACTS...STRONG NORTHWEST WINDS BETWEEN 20 AND 30 MPH
  GUSTING TO AS HIGH AS 40 MPH ARE EXPECTED TO DEVELOP WITH THIS
  STORM. THESE WINDS...WHEN COMBINED WITH LIGHT TO MODERATE SNOW
  ACCUMULATIONS...MAY LEAD TO NEAR WHITE-OUT CONDITIONS THROUGH
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

DUX
2 follow-up statements
392 
WWUS43 KEAX 180909
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
309 AM CST TUE DEC 18 2012

...FIRST WINTER STORM MAY PRODUCE WIDESPREAD IMPACTS TO THE
REGION...

.THE FIRST POTENTIAL WINTER STORM OF THE WINTER OF 2012 AND
2013 WILL MOVE INTO THE CENTRAL UNITED STATES WEDNESDAY NIGHT AND
THURSDAY. THIS STORM SYSTEM WILL HAVE THE ABILITY TO PRODUCE
LIGHT TO MODERATE SNOWFALL ACCUMULATIONS OVER MUCH OF NORTHERN
KANSAS AND NORTHERN MISSOURI...WITH POTENTIAL ACCUMULATIONS OF
3 TO 7 INCHES IN AREAS NORTH OF THE HIGHWAY 36 CORRIDOR. THIS
SNOWFALL WILL COMBINE WITH STRONG NORTHWEST WINDS SUSTAINED BETWEEN
20 AND 3O MPH AND GUSTING AS HIGH AS 45 MPH...TO CREATE THE POTENTIAL
FOR EXTREMELY HAZARDOUS CONDITIONS WEDNESDAY NIGHT INTO THURSDAY
MORNING ACROSS THE WATCH AREA. UNCERTAINTY REMAINS REGARDING THIS
SYSTEM...AND ALL INTERESTED PARTIES ARE ENCOURAGED TO MONITOR THE
LATEST FORECAST INFORMATION.

MOZ017-182200-
/O.EXB.KEAX.WS.A.0001.121219T1800Z-121220T1800Z/
ADAIR-
INCLUDING THE CITY OF...KIRKSVILLE
309 AM CST TUE DEC 18 2012

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH THURSDAY MORNING. 

* LOCATIONS...AREAS OF NORTHERN MISSOURI AND NORTHEASTERN KANSAS 
  GENERALLY ALONG AND NORTH OF THE HIGHWAY 36 CORRIDOR. 

* TIMING...LIGHT RAIN WILL DEVELOP AS EARLY AS WEDNESDAY 
  AFTERNOON NEAR THE MISSOURI IOWA AND NEBRASKA BORDERS. THIS 
  RAIN WILL BEGIN TO TRANSITION TO SNOW WEDNESDAY EVENING AND 
  INTENSIFY THROUGH THURSDAY MORNING. SNOW WILL GRADUALLY 
  DIMINISH BY MID-MORNING THURSDAY. 

* SNOW...TOTAL ACCUMULATIONS BETWEEN 3 AND 7 INCHES WILL BE POSSIBLE
  ...WITH THE HEIGHT AMOUNTS NEAR THE IOWA BORDER.

* IMPACTS...SNOW IS EXPECTED TO MAKE HAZARDOUS TRAVEL CONDITIONS 
  ON INTERSTATES 29 AND 35 AS WELL AS HIGHWAY 36...WEDNESDAY 
  NIGHT INTO THURSDAY. THOSE TRAVELING WEDNESDAY NIGHT INTO 
  THURSDAY SHOULD BEGIN TO CONSIDER ALTERNATIVE PLANS. 

* OTHER IMPACTS...STRONG NORTHWEST WINDS BETWEEN 20 AND 30 MPH 
  GUSTING TO AS HIGH AS 40 MPH ARE EXPECTED TO DEVELOP WITH THIS 
  STORM. THESE WINDS...WHEN COMBINED WITH LIGHT TO MODERATE SNOW 
  ACCUMULATIONS...MAY LEAD TO NEAR WHITE-OUT CONDITIONS THROUGH 
  THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

KSZ025-102-MOZ001>008-011>016-020-182200-
/O.EXT.KEAX.WS.A.0001.121219T1800Z-121220T1800Z/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-
MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-
SULLIVAN-BUCHANAN-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY...
ST. JOSEPH
309 AM CST TUE DEC 18 2012

...WINTER STORM WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING. 

* LOCATIONS...AREAS OF NORTHERN MISSOURI AND NORTHEASTERN KANSAS 
  GENERALLY ALONG AND NORTH OF THE HIGHWAY 36 CORRIDOR. 

* TIMING...LIGHT RAIN WILL DEVELOP AS EARLY AS WEDNESDAY 
  AFTERNOON NEAR THE MISSOURI IOWA AND NEBRASKA BORDERS. THIS 
  RAIN WILL BEGIN TO TRANSITION TO SNOW WEDNESDAY EVENING AND 
  INTENSIFY THROUGH THURSDAY MORNING. SNOW WILL GRADUALLY 
  DIMINISH BY MID-MORNING THURSDAY. 

* SNOW...TOTAL ACCUMULATIONS BETWEEN 3 AND 7 INCHES WILL BE POSSIBLE
  ...WITH THE HEIGHT AMOUNTS NEAR THE IOWA BORDER.

* IMPACTS...SNOW IS EXPECTED TO MAKE HAZARDOUS TRAVEL CONDITIONS 
  ON INTERSTATES 29 AND 35 AS WELL AS HIGHWAY 36...WEDNESDAY 
  NIGHT INTO THURSDAY. THOSE TRAVELING WEDNESDAY NIGHT INTO 
  THURSDAY SHOULD BEGIN TO CONSIDER ALTERNATIVE PLANS. 

* OTHER IMPACTS...STRONG NORTHWEST WINDS BETWEEN 20 AND 30 MPH 
  GUSTING TO AS HIGH AS 40 MPH ARE EXPECTED TO DEVELOP WITH THIS 
  STORM. THESE WINDS...WHEN COMBINED WITH LIGHT TO MODERATE SNOW 
  ACCUMULATIONS...MAY LEAD TO NEAR WHITE-OUT CONDITIONS THROUGH 
  THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
488 
WWUS43 KEAX 182118
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
318 PM CST TUE DEC 18 2012

...FIRST WINTER STORM OF THE SEASON WILL BRING WIDESPREAD IMPACTS TO
THE REGION...

.THE FIRST WINTER STORM OF THE SEASON WILL MOVE INTO THE CENTRAL UNITED
STATES WEDNESDAY NIGHT AND THURSDAY. THIS STORM SYSTEM WILL HAVE THE
ABILITY TO PRODUCE LIGHT TO MODERATE SNOWFALL ACCUMULATIONS OVER MUCH
OF NORTHERN KANSAS AND NORTHERN MISSOURI...WITH POTENTIAL
ACCUMULATIONS OF 3 TO 7 INCHES IN AREAS NORTH OF THE HIGHWAY 36
CORRIDOR. THIS SNOWFALL WILL COMBINE WITH STRONG NORTHWEST WINDS
SUSTAINED BETWEEN 25 AND 35 MPH AND GUSTING AS HIGH AS 45 MPH...TO
CREATE THE POTENTIAL FOR EXTREMELY HAZARDOUS CONDITIONS WEDNESDAY
NIGHT INTO THURSDAY MORNING ACROSS THE WARNING AREA. UNCERTAINTY
REMAINS REGARDING THIS SYSTEM...AND ALL INTERESTED PARTIES ARE
ENCOURAGED TO MONITOR THE LATEST FORECAST INFORMATION.

KSZ025-102-MOZ001>006-011>015-020-191215-
/O.UPG.KEAX.WS.A.0001.121219T1800Z-121220T1800Z/
/O.NEW.KEAX.WS.W.0001.121220T0000Z-121220T1800Z/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-
MERCER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-BUCHANAN-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
MOUND CITY...OREGON...SAVANNAH...GALLATIN...JAMESPORT...TRENTON...
ST. JOSEPH
318 PM CST TUE DEC 18 2012

...WINTER STORM WARNING IN EFFECT FROM 6 PM WEDNESDAY TO NOON CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 6 PM WEDNESDAY TO NOON CST THURSDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.


* LOCATIONS...AREAS OF NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.

* TIMING...LIGHT RAIN WILL DEVELOP AS EARLY AS WEDNESDAY AFTERNOON
  NEAR THE MISSOURI IOWA AND NEBRASKA BORDERS. THIS RAIN WILL BEGIN
  TO MIX WITH SNOW AND SLEET EARLY WEDNESDAY AFTERNOON...QUICKLY
  TRANSITIONING TO SNOW WEDNESDAY EVENING. SNOW WILL DIMINISH BY
  DAYBREAK THURSDAY.

* SNOW...TOTAL ACCUMULATIONS BETWEEN 4 AND 7 INCHES WILL BE POSSIBLE
  WITH...THE HIGHEST AMOUNTS NEAR THE IOWA BORDER.

* IMPACTS...SNOW IS EXPECTED TO MAKE HAZARDOUS TRAVEL CONDITIONS 
  ON INTERSTATES 29 AND 35 AS WELL AS HIGHWAY 36...WEDNESDAY 
  NIGHT INTO THURSDAY. THOSE TRAVELING WEDNESDAY NIGHT INTO 
  THURSDAY SHOULD BEGIN TO CONSIDER ALTERNATIVE PLANS. 

* OTHER IMPACTS...STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH
  GUSTING TO AS HIGH AS 45 MPH ARE EXPECTED TO DEVELOP WITH THIS
  STORM. THESE WINDS...WHEN COMBINED WITH LIGHT TO MODERATE SNOW
  ACCUMULATIONS...ARE EXPECTED TO LEAD TO NEAR BLIZZARD-LIKE CONDITIONS
  THROUGH THURSDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE
FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MOZ007-008-016-191215-
/O.UPG.KEAX.WS.A.0001.121219T1800Z-121220T1800Z/
/O.NEW.KEAX.WS.W.0001.121220T0000Z-121220T1800Z/
PUTNAM-SCHUYLER-SULLIVAN-
INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING...
MILAN...GREEN CITY
318 PM CST TUE DEC 18 2012

...WINTER STORM WARNING IN EFFECT FROM 6 PM WEDNESDAY TO NOON CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH
IS IN EFFECT FROM 6 PM WEDNESDAY TO NOON CST THURSDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT. 


* LOCATIONS...AREAS OF NORTHERN MISSOURI AND NORTHEASTERN MISSOURI.

* TIMING...LIGHT RAIN WILL DEVELOP AS EARLY AS WEDNESDAY AFTERNOON
  OVER NORTHERN AND CENTRAL MISSOURI. THIS RAIN WILL BEGIN TO
  TRANSITION TO SNOW LATE WEDNESDAY EVENING AND INTENSIFY THROUGH
  THURSDAY MORNING. AS RAIN TRANSITIONS TO SNOW...AREAS OF SLEET MAY
  ALSO BE POSSIBLE.  SNOW WILL GRADUALLY DIMINISH BY MID- MORNING
  THURSDAY.

* SNOW...TOTAL ACCUMULATIONS BETWEEN 3 AND 7 INCHES WILL BE POSSIBLE
  WITH ...THE HIGHEST AMOUNTS NEAR THE IOWA BORDER.

* IMPACTS...SNOW AND BLOWING SNOW WILL CREATE EXTREMELY HAZARDOUS
  TRAVEL CONDITIONS...WEDNESDAY NIGHT INTO THURSDAY. THOSE TRAVELING
  WEDNESDAY NIGHT INTO THURSDAY SHOULD BEGIN TO CONSIDER ALTERNATIVE
  PLANS.

* OTHER IMPACTS...STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH
  GUSTING TO AS HIGH AS 45 MPH ARE EXPECTED TO DEVELOP WITH THIS
  STORM. THESE WINDS...WHEN COMBINED WITH MODERATE SNOW
  ACCUMULATIONS...ARE EXPECTED TO LEAD TO NEAR BLIZZARD-LIKE
  CONDITIONS THROUGH THURSDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE
FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.


&&

$$

MOZ017-191215-
/O.UPG.KEAX.WS.A.0001.121219T1800Z-121220T1800Z/
/O.NEW.KEAX.WW.Y.0004.121220T0300Z-121220T1800Z/
ADAIR-
INCLUDING THE CITY OF...KIRKSVILLE
318 PM CST TUE DEC 18 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...
WHICH IS IN EFFECT FROM 9 PM WEDNESDAY TO NOON CST THURSDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 


* LOCATIONS...AREAS OF NORTHERN AND NORTHEASTERN MISSOURI.

* TIMING...LIGHT RAIN WILL DEVELOP AS EARLY AS WEDNESDAY AFTERNOON
  OVER NORTHERN AND CENTRAL MISSOURI. THIS RAIN WILL BEGIN TO
  TRANSITION TO SNOW LATE WEDNESDAY EVENING AND INTENSIFY THROUGH
  THURSDAY MORNING. AS RAIN TRANSITIONS TO SNOW...AREAS OF SLEET MAY
  ALSO BE POSSIBLE.  SNOW WILL GRADUALLY DIMINISH BY MID- MORNING
  THURSDAY.

* SNOW...TOTAL ACCUMULATIONS BETWEEN 1 AND 4 INCHES WILL BE POSSIBLE
  WITH ...THE HIGHEST AMOUNTS NEAR THE IOWA BORDER.

* IMPACTS...SNOW AND BLOWING SNOW WILL CREATE EXTREMELY HAZARDOUS
  TRAVEL CONDITIONS...WEDNESDAY NIGHT INTO THURSDAY. THOSE TRAVELING
  WEDNESDAY NIGHT INTO THURSDAY SHOULD BEGIN TO CONSIDER ALTERNATIVE
  PLANS.

* OTHER IMPACTS...STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH
  GUSTING TO AS HIGH AS 45 MPH ARE EXPECTED TO DEVELOP WITH THIS
  STORM. THESE WINDS...WHEN COMBINED WITH MODERATE SNOW
  ACCUMULATIONS...ARE EXPECTED TO LEAD TO NEAR BLIZZARD-LIKE
  CONDITIONS WITH SIGNIFICANT BLOWING AND DRIFTING SNOW THROUGH
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES
WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION
WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

KSZ057-060-103>105-MOZ021-022-028>030-037-038-043-044-191215-
/O.NEW.KEAX.WW.Y.0004.121220T0300Z-121220T1800Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-CLINTON-CALDWELL-
PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-CASS-JOHNSON MO-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
OVERLAND PARK...OLATHE...PLATTSBURG...HAMILTON...POLO...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...
RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG
318 PM CST TUE DEC 18 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...
WHICH IS IN EFFECT FROM 9 PM WEDNESDAY TO NOON CST THURSDAY. 


* LOCATIONS...EASTERN KANSAS AND WESTERN MISSOURI...INCLUDING THE
  KANSAS CITY METROPOLITAN AREA.

* TIMING...LIGHT RAIN WILL BEGIN TO DEVELOP LATE WEDNESDAY AFTERNOON
  AND IS EXPECTED TO CONTINUE INTO THE EVENING HOURS. RAIN WILL BEGIN
  TO MIX WITH SNOW AND SLEET LATE WEDNESDAY EVENING...QUICKLY
  TRANSITIONING TO SNOW AFTER 10PM. MODERATE SNOW IS EXPECTED ACROSS
  THE ADVISORY AREA THURSDAY MORNING...BEFORE DIMINISHING BY
  DAYBREAK. 

* SNOW ACCUMULATIONS...BETWEEN 1 AND 3 INCHES WILL BE POSSIBLE ACROSS
  THE ADVISORY AREA.  ICE ACCUMULATIONS ARE NOT EXPECTED. 

* IMPACTS...SNOW AND BLOWING SNOW WILL CREATE EXTREMELY HAZARDOUS
  TRAVEL CONDITIONS...LATE WEDNESDAY NIGHT INTO THURSDAY. THOSE
  TRAVELING WEDNESDAY NIGHT INTO THURSDAY SHOULD BEGIN TO CONSIDER
  ALTERNATIVE PLANS. IN ADDITION...THE COMMUTE THURSDAY MORNING IS
  EXPECTED TO BE SIGNIFICANTLY IMPACTED...AND MOTORISTS SHOULD BEGIN
  TO PREPARE FOR DELAYS NOW.

* OTHER IMPACTS...STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH
  GUSTING TO AS HIGH AS 45 MPH ARE EXPECTED TO DEVELOP WITH THIS
  STORM. THESE WINDS...WHEN COMBINED WITH LIGHT SNOW
  ACCUMULATIONS...ARE EXPECTED TO LEAD TO NEAR WHITE-OUT CONDITIONS
  AND SIGNIFICANT BLOWING AND DRIFTING SNOW THROUGH THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES
WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION
WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

MOZ023>025-031-032-039-191215-
/O.NEW.KEAX.WW.Y.0004.121220T0300Z-121220T1800Z/
LIVINGSTON-LINN MO-MACON-CARROLL-CHARITON-SALINE-
INCLUDING THE CITIES OF...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA...CARROLLTON...SALISBURY...KEYTESVILLE...MARSHALL
318 PM CST TUE DEC 18 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO NOON
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...
WHICH IS IN EFFECT FROM 9 PM WEDNESDAY TO NOON CST THURSDAY. 

* LOCATIONS...AREAS OF CENTRAL MISSOURI.

* TIMING...LIGHT RAIN DEVELOPING LATE WEDNESDAY AFTERNOON WILL
  CONTINUE INTO THE EVENING HOURS. RAIN WILL BEGIN TO MIX WITH SNOW
  AND SLEET AFTER MIDNIGHT...QUICKLY TRANSITIONING TO SNOW AFTER
  MIDNIGHT. MODERATE SNOW IS EXPECTED ACROSS THE ADVISORY AREA
  THURSDAY MORNING...BEFORE DIMINISHING BY MID-MORNING THURSDAY.

* SNOW ACCUMULATIONS...OF A TRACE TO 2 INCHES WILL BE POSSIBLE ACROSS
  THE ADVISORY AREA. ICE ACCUMULATIONS ARE NOT EXPECTED.

* IMPACTS...SNOW AND BLOWING SNOW WILL CREATE EXTREMELY HAZARDOUS
  TRAVEL CONDITIONS...LATE WEDNESDAY NIGHT INTO THURSDAY. THOSE
  TRAVELING WEDNESDAY NIGHT INTO THURSDAY SHOULD BEGIN TO CONSIDER
  ALTERNATIVE PLANS. IN ADDITION...THE MORNING COMMUTE THURSDAY
  MORNING IS EXPECTED TO BE SIGNIFICANTLY IMPACTED...AND MOTORISTS
  SHOULD BEGIN TO PREPARE FOR DELAYS NOW. 

* OTHER IMPACTS...STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH
  GUSTING TO AS HIGH AS 45 MPH ARE EXPECTED TO DEVELOP WITH THIS
  STORM. THESE WINDS...WHEN COMBINED WITH LIGHT SNOW
  ACCUMULATIONS...ARE EXPECTED TO LEAD TO NEAR WHITE-OUT CONDITIONS
  AND SIGNIFICANT BLOWING AND DRIFTING SNOW THROUGH THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES
WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION
WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

DUX

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this winter storm watch went out at Dec 17, 11:36 AM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Dec 17, 11:36 AM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1136 AM CST Mon Dec 17 2012

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

Near term focus is on the very low clouds in place, and the potential
for this moisture to build down a few hundred feet and cause
widespread dense fog to develop. This was the reasoning behind the
dense fog advisory that was issued yesterday evening when models were
indicating that this would happen. While this has not yet occurred,
it's not out of the question that we could still see a repeat of
yesterday's foggy conditions right around sunrise when temps could
cool off a degree or two. Therefore will hold onto the current
advisory in case this does occur since this would have a high impact
on the morning commute. If visibilities do not worsen by sunrise then
the advisory will likely be dropped.

Fog or not, today looks to be another day of low clouds sticking
around longer than models indicate which will keep temperatures
cooler than model guidance. However, the passage of a mid-level
shortwave and a low-level ridge that will build in behind it should
finally bring some clearing this afternoon. A few light showers ahead
of this shortwave may clip parts of western and central Missouri
through the morning. Broad ridging will build into the area on
Tuesday with mostly clear skies and temps rebounding into the 50s.

Turning to the potential winter storm for Wednesday night, not a lot
has changed in the past 12 hours regarding the global models (ECMWF,
GFS and GEM) and their respective ensembles, all of which remain
fairly tightly clustered on a surface low track from northern
Oklahoma into eastern Missouri Wednesday night. This maintains
above average confidence that rain will overspread the area Wednesday
afternoon, changing to snow across northeast Kansas and northern
Missouri overnight. However, NAM remains a stubborn outlier, taking
the low track further north across northwest Missouri instead. This
would result in mostly rain for the entire forecast area aside from
some light snow on the very back side. Its outlier status against
the tightly clustered solutions of the other models make it difficult
to give it much weight. However, similar scenarios have unfolded the
past few winter seasons in which a southwest low ended up maturing
further north and west than model consensus, so I wouldn't throw out
the NAM solution just yet. That being said, will continue to weigh
the forecast toward a ECMWF/GFS blend which would suggest the best
chances for a few inches of accumulating snow from the St. Joseph and
northern KC metro into north central Missouri, tapering to a dusting
across central MO where the changeover to snow would not occur until
the system pulls out late Weds night. Regardless of which model
solution ends up verifying, one of the biggest concerns with this
system will be the strong northwest winds behind it which could gust
as high as 40 mph Thursday morning. This will likely lead to blowing
snow concerns wherever snow ends up falling, even if there's only an
inch or so on the ground. Should the southern solutions verify, we
could be dealing with a significant blowing/drifting snow event
Thursday morning especially across northern MO.

Broad ridging will be quick to build into much of the Central U.S.
behind this system and maintain its hold on our weather for the
remainder of the extended. This will spell dry weather and
temperatures near or slightly above average heading into the pre-
holiday weekend.

Hawblitzel

&&

.AVIATION...

For the 18Z TAFs: stratus continues to erode early this afternoon,
and should completely dissipate early this afternoon at all locations
other than STJ. Into this evening and overnight, VFR conditions will
prevail as southerly winds begin to increase. Mid-level clouds will
begin to stream eastward in response to a weak clipper system moving
through NE/IA.

Dux

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, Dec 17, 12:59 PM CST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1259 PM CST MON DEC 17 2012

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1259 PM CST MON DEC 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STORM SYSTEM WILL CROSS THE REGION WEDNESDAY NIGHT INTO THURSDAY
MORNING...BRINGING STRONG WINDS AND ACCUMULATING SNOW TO PARTS OF THE
MIDWEST. AT THIS TIME THE HIGHEST PROBABILITY FOR ACCUMULATING SNOW
WILL FALL ALONG AND NORTHWEST OF A LINE FROM PAOLA KANSAS THROUGH
KANSAS CITY...CARROLLTON AND KIRKSVILLE. WHILE IT REMAINS TOO EARLY
TO FORECAST THE EXACT AMOUNT OF SNOW WHICH WILL FALL...FORECAST
TRENDS SUGGEST MODERATE SNOWFALL ACCUMULATIONS MAY BE POSSIBLE IN
NORTHWEST MISSOURI AND IN AREAS ALONG THE IOWA BORDER. PLEASE STAY
TUNED FOR LATER OUTLOOKS ON THIS DEVELOPING STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 8:27 PM CSTDense Fog AdvisoryEAXBates, Buchanan, Caldwell, Carroll, Cass, Clay and 11 more10 hr

Nearby

Winter Storm Watches in Missouri, 2012Winter Storm Watches in Kansas, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.